Wildfire, Hartley
- When
- August 12, 5:42 PM CST to 8:32 PM CST
- Where
- Hartley forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
The 0000118 Wildfire began about eleven miles west of Hartley Texas in Hartley County around 1742CST. The wildfire consumed four hundred and fifty-one acres and there were no reports of any homes or other structures either threatened or destroyed by the wildfire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The 0000118 Wildfire began about eleven miles west of Hartley Texas in Hartley County around 1742CST. The wildfire consumed four hundred and fifty-one acres and there were no reports of any homes or other structures either threatened or destroyed by the wildfire. There were also no reports of any injuries or fatalities. The wildfire was controlled around 2032CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 12, 4:51 PM CST, 51 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 551 PM CDT Sun Aug 12 2018 .AVIATION... Thunderstorms will only be isolated this evening, so the chances of any storm affecting a TAF site is low, so will not mention in this forecast. The better chances of thunderstorms will be east of the TAF sites Monday afternoon, so again have decided to leave the mention of them out. Southeast to south winds will prevail at speeds generally around 10 knots or less. VFR conditions are expected to continue. && .PREV DISCUSSION... /Issued 518 PM CDT Sun Aug 12 2018/ DISCUSSION... The upper level low pressure system located across wrn TX to the south of the forecast area is progged to lift north and east across the fcst area Monday into Tuesday. Short range models are in general agreement with this scenario and were accepted. For tonight, used areal qualifier wording of isolated to scattered showers and tstms, with highest pops across the sern TX Panhandle decreasing to non-mentionable values over the nwrn third of the area. The upper level low pressure system is forecast to continue its slow northward and northeast movement across the region Monday and Tuesday. Given the projected path offered by short range models, have placed highest pops overall across the eastern and southeastern zones with lowest values in the far western and northwestern sections Monday through Tuesday night. 12Z medium range models continue to suggest a return to some semblance of a WNW to NW flow aloft pattern as an upper level ridge of high pressure remains over the southwest states while weak upper level troffing evolves across the eastern United States. Slgt chc to chc pops are warranted in this flow pattern from Wednesday through Sunday with lowest values durg the daytimes and highest values evenings and nights. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/16
Hazardous Weather Outlook National Weather Service Amarillo TX 539 PM CDT Sun Aug 12 2018 OKZ001>003-TXZ001>020-317-131100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 539 PM CDT Sun Aug 12 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected through tonight across the eastern Oklahoma Panhandle and much of the Texas Panhandle. A few storms may become strong through mid evening, with brief gusty winds and small hail the primary hazards. In addition, heavy rainfall may accompany the strongest storms, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Monday through Saturday. A few storms may become strong to marginally severe, with damaging winds and hail the primary hazards. In addition, heavy rainfall may accompany the strongest storms, which could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Andrade
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 774626.